Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Can anesthesia cause shortness of breath?

User rating for this question
Excellent
Answered by

Pulmonologist
Practicing since : 2003
Answered : 1050 Questions
Question
I have mild bilateral bronchiectasis. For the last few weeks, I have been excellent. No shortness of breath, no coughing up mucus, no infections, sleeping through the night, and just generally feeling quite well.
Yesterday, I had a colonoscopy. One small polyp, no cancer, looks like everything is fine. However, ever since the procedure, I have had shortness of breath. (I didn't even have SOB last week in the frigid weather when it was 5 degrees (F) last week). Could the anesthesia have caused this setback? I am doing the protocols that got me healthy (physiotherapy, breathing (Buteyko) exercises, did an IV drip of H2O2 today and inhaling ozonated olive oil), but still have some SOB. I know it's only been a little over a day since the colonoscopy, but I am very frustrated. Any insights? Thanks.
Sat, 9 Jun 2018 in Lung and Chest disorders
 
 
Answered by Dr. Jnikolla 42 minutes later
Brief Answer:
no need to worry about

Detailed Answer:
Hello and welcome to HealthcareMagic,

I can understand your concern and I have gone carefully through your concern.

According to the history you provide, i don't think that the breathlessness is related to local anesthesia and sedation. There are no data related to this in the literature in my knowledge.

Probably you have been under stress recently that might have provoked this symptom again.

Do not worry so much, it doesn't seem like anything so serious.

I'd recommend you to continue the current regime as you are already following and everything will come back normal soon.

Regards and feel free to ask me again

Dr.Jolanda

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor